Forum Style

Insomnia and fatigue

Hi everyone,

My boyfriend is almost at one year mark, and he is doing very well with his labs by now, as we find out that he needs some supplements :)

His main issue is insomnia as he has to go multiple times to bathroom at night and most of the time he takes multiple naps because he feels tired all the time, not able to function during the day, it is very difficult for him to study as he id doing his masters at this time. My question is how long it will take him to recover and feel good, because for now is not happening, he sais that he felt better on dialysis then with his new kidney, please let me know if any of you have the same issues. Thanks 

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • That’s my problem before. I took naps during the day, and unable to sleep at night. Now I try not to take nap during the day. And have no problem to sleep at night.

    Take care.

  • hi,  i am 6 months liver, kidney transplant.  i am very tired also alot of the times it is because i get up to urinate bet 4 and 5 times a night.  i have a new kidney but i still have diabetes for over 30 yrs.  they say is can take up to a year for you to fully recover after transplant.  i would give it a wait and have patience it will get better  carol

  • I have just passed my 4yr mark and get 0-1 hour sleep, if not for drugs. After 2.5 yrs., I took a month to get off the meds without side effects, only to find out I still can’t sleep. I can actually feel my body vibrate when I lay down at night plus during the day, I clench my teeth and make a new sound with my mouth, when most tense. I have to watch my voice inflection, my face and speech being too yang and not drop everything. What is wonderful-NOT- is my doctor and coordinator reports that I am alone in these complaints. I emphatically (a nice word for radically) tell them how many of you have the  same problem. They do not relent in their disinterest to help me. Unlike all of you, I do not (grrrrrrr) like my team. I cannot stress how many mistakes they have made and still, how unhelpful they are. I asked if there was an electric prod they were hit with, every time they tried to say yes, because all I ever get is NO!!!  No matter what I bring them, they find it unfounded or will not even let me try to help myself. I am about to go behind their backs to help myself and give an honest reason why i need extra blood work. I’m not gonna lie but I will withhold what is necessary to have a life. I asked if they received funding for a successful 5yr transplant because they seem intersted in keeping me alive only. I am sure there is a sad face and no gold star in my records. They made many mistakes with me, you would think they would want to make it up and let me have a successful life. Ugh! Sorry to say all that but it is hard hearing what a great team everyone has. I can’t be the only one....or am I. Soooo tired all the time. Humbug, right?

  • Is he eating many carbs in the evening? If so, that could send him to the bathroom quite often.

  • Try energy medicine. Look for the video on the 'hook up' and triple warmer spleen hug

    http://transplantfriends.com/join-groups/energy-medicine

    • Practice daily and soon you will be able to sleep and feel rested. 

  •    Hey Renata ,  I am closing in on 6 years post heart  and I  get on normal nights 4 1/2 hrs  good nites I  get 6 ,  I  have found ..  Tylenol PM   helps a lot ,  I don't take but a couple times a week esp  if the next day  is going to be a long one ,  I belive all of us tx plantees   take some kind of nap  daily , I can say the more exercise  and fresh air  he gets also  helps a lot as well esp  in the evening ,  a long walk  helps  ...   hope this helps ..

  • I hate to say it, but I've had insomnia with both of my transplants for a total of 28 years with it (and 3.5 years of dialysis before that).  I don't know that it ever goes away.  My suspicion is that it's caused by some of our medications.  I know prednisone is a culprit.  It's also listed as a side effect of one of my high blood pressure meds.  You learn to cope with it.  Although the older I get the more difficult it is to function on those days after a completely sleepless night.  I hope your boyfriend finds something that works for him.  Insomnia is not a fun thing to live with!

    • Hi Judi,
      Thank you for your feedback, I have insomnia myself, it is not easy to deal with it, especially when we get older it gets worst. I noticed that for me helps physical activity, more is better. But for my boyfriend is not, he is so much fatigue that he is not able to go back to the gym, maybe is Cimbolta making him feel this way, is a battle still, he just not able to function taking 2 naps a day, and I don't know how to help him. :(
      • Hi Renata, I definitely find that physical activity helps for me, too.  Maybe he could even just begin by taking a short walk each day and work up to longer walks.  Sometimes that also helps with the feeling of fatigue and fogginess.  He should also check his meds on a good website for their side effects.  If one of them, or more than one of them, states "fatigue and/or insomnia" as a side effect, maybe he should talk this over with his doctor if it's affecting his life to this degree.  

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Sataj Ahmad lone left a comment on Kidney Transplants
6 minutes ago
DAP1122 (Don) posted a blog post
21 minutes ago
William J Vogel is now a member of TransplantFriends.com
1 hour ago
Pradeep replied to Edgar's discussion What is your Creatine and Gfr level?
5 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients